MDJunction - People Helping People
 
Ask a Question
03/14/2011 06:19 AM

How fast can I come off Gabapentin?

greenmom
greenmomPosts: 140
Member

I think this stuff is making me nuts. At first I was full of anxiety that I had never had before. Now I'm experiencing anger like I've never experienced it before. It's got to be the med. It is the only one I'm on now.

I'm not someone who tends to anger at all, so this is really shocking me. (ok, pun intented... the gabapentin is supposed to stop the electrical nerve sensatation - it helps sort of but doesn't stop it)

I know cold turkey is no good. Just reverse how I started it I guess? Over 2-3 weeks?

I'll call doc when they open but I thought there could be some BTDT info here.

Thank you!

Reply

03/14/2011 06:26 AM
mem9113

Hi greenmom!

Definitely call your doc! usually if you are on 900mg they will know it down to 600mg for 2 weeks and then drop it down to 300mg for a couple more weeks and then your done. good luck to you and I hope you find the right med.


10/17/2011 05:44 PM
sparklehorse

Just came across this thread. I am decreasing gabapentin, too. Depression and anger, just like you posted. I had anger on Lyrica, too, only Lyrica was worse.

I have never heard this before. Thought it was just me.

Hope your treatment is working out for you!

Smile


10/17/2011 06:35 PM
fibromom23
fibromom23  
Posts: 174
Member

I remember getting off of it in 1 week(reduced dosage every two days)due to suicide thoughts, but I was only on it for 3 months. You will have withdrawl symptoms, but they fade fast, just hang in there and don't worry some of us can relate. {hugs}

10/17/2011 06:42 PM
sparklehorse

Hi Fibromom,

Odd, isn't it? I thought it was just me.

I think I can take 600mg at night. It helps me sleep. As soon as I went up to 900 I noticed a change in my thoughts. More depressed (I have depression), but also very kinda cranky, yet slowed. Like a mean cat. Then doc push to 1200mg. Well, that lasted less than a week. I am glad I did notnhave a rage episode like on Lyrica, but I wouldn't bet on it not happening if I stayed at that dose.

It's been about two months. I dropped back to 900mg past two days.

Withdrawals? I was just expecting the return of more painPinch

Thanks for the encouragement and sharing your rapid taper experience!


10/17/2011 06:58 PM
fibromom23
fibromom23  
Posts: 174
Member

Sparklehorse, I too was up to 900mg, but the thoughts were just too real. My mom took her life 3 years ago, I don't want any repeat you know? It just freaked me out, so I did confir with the doc and she said I could get off quickly as it would be in my best interest...yea, no kidding...lol...I did have nightmares, shakes, cold sweats, and headaches on top of all the fibro stuff...all I can say is hang in there and find what works for you. We are all here to help. {hugs}

10/18/2011 05:29 AM
hatbox121
hatbox121  
Posts: 11022
Group Leader

For sure talk to the dr because it may make a difference how long you were on it, but usually they reverse it in the same order you titrated up on it. I was supposed to go on it all the way up to 1800mg daily(3 600mg per day) when I was done and it was going to take me 1 1/2 months to get there.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved